Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

May 10, 2021LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 10, 2021, 10:56 AM CDT for LeFlore County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2021, 10:56 AM CDT (15:56 UTC)
Expired
May 10, 2021, 11:30 AM CDT
In force
34 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

799 
WWUS84 KTSA 101556
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1056 AM CDT Mon May 10 2021
 
OKZ076-101630-
Le Flore OK-
1056 AM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LE FLORE COUNTY
UNTIL 1130 AM CDT...

At 1056 AM CDT, a strong thunderstorm was located 4 miles south of
Heavener, moving east at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Heavener...                       Heavener Runestone State Park...
Hodgen...                         

LAT...LON 3485 9474 3498 9445 3481 9445 3477 9446
      3474 9465
TIME...MOT...LOC 1556Z 248DEG 24KT 3482 9460 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 10, 10:45 AM CDT, 11 minutes earlier.

Area forecast discussion, May 10, 10:45 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1045 AM CDT Mon May 10 2021

.DISCUSSION...
Two main areas of forcing ongoing today and resulting in precip
development...one near KS/OK border rooted near 700 mb with mainly
light rain, and an active frontal zone at the 850 mb level near
the Red River. The southern zone has become more active
convectively over the past couple of hours as a subtle shortwave
interacts, with a few strong and even low-end severe storms
noted. This will spread into southeast OK during the late morning
and as such have raised thunder chances a category over far
southeast OK with morning update. CAM solutions do hint at this
area becoming more focused south of the Red River or even
weakening through the afternoon, however this will likely become
quite active once again tonight. Also had raised POPs along KS
border earlier, but consensus remains for this to weaken as well.
Other forecast elements look good at this time.

&&

.PREV DISCUSSION... /Issued 538 AM CDT Mon May 10 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR ceilings continue this morning across eastern Oklahoma
and western Arkansas. Scattered showers look cause to minimal
impact at area sites today. Any impactful thunderstorms look
to remain south of any local taf sites through tonight. Ceilings
are expected to improve by late afternoon into this evening.

PREV DISCUSSION... /Issued 246 AM CDT Mon May 10 2021/

DISCUSSION...

Rain and thunder chances thru Tuesday will be the main challenge
in the near term, with rain/storm chances next weekend also worth
mention.

Rain chances increase today in two main zones, one near the KS
border along the 700mb front and the other across the south near
the 850mb front. While forcing weakens across the north by this
afternoon, the 850mb front lying across SE OK will become the
main player, with increasing thunder potential by tonight,
continuing into Tuesday. An isolated marginally severe hailer is
possible down near the Red River. Precip is expected to be more
widespread on Tuesday over the forecast area, due to increasing
lift from a shortwave trough sliding across the Plains. Thus
higher PoPs are warranted. The event should taper off by
Wednesday with quiet weather expected Thursday and Friday.

An unsettled weather pattern is expected to return by the weekend
as warm, humid and unstable air returns to the region. Weaker flow
aloft suggests that an organized severe event is not expected. By
early next week, the EC and GFS suggest that an upper wave will
eject out of the Southwest and into the southern Plains. Assuming
these progs are close (a big assumption at this time range), a
more organized severe weather event would be expected.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  50  63  50 /  20  20  60  30
FSM   68  51  64  51 /  30  10  60  40
MLC   65  52  61  51 /  40  30  70  50
BVO   63  45  62  49 /  60  10  50  30
FYV   65  44  63  46 /  20  10  50  40
BYV   63  45  61  46 /  20  10  40  40
MKO   65  49  61  50 /  20  20  60  40
MIO   62  46  62  49 /  60  10  40  30
F10   65  50  61  50 /  30  20  70  40
HHW   64  54  61  53 /  50  50  80  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...14
Hazardous weather outlook, May 10, 4:51 AM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
451 AM CDT Mon May 10 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
451 AM CDT Mon May 10 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Far Southeast Oklahoma.
	ONSET...Mainly after 7 PM.

DISCUSSION...

Isolated to scattered thunderstorms are expected to develop near
the Red River tonight. A strong storm or two is possible and could
produce small hail. Severe weather is not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY thru SUNDAY...Thunderstorm and High Wind Potential.

EXTENDED DISCUSSION...

Another round of isolated to scattered storms are expected by
Tuesday morning across eastern Oklahoma, moving into western
Arkansas by midday. There is a limited risk of a severe hail
storm down near the Red River.

An unsettled weather pattern is expected to develop by next
weekend, as warm, humid and unstable air returns to the region.
Weaker flow aloft will limit the severe weather potential.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, May 10, 10:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1056 AM CDT Mon May 10 2021

OKZ076-101630-
Le Flore OK-
1056 AM CDT Mon May 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LE FLORE COUNTY
UNTIL 1130 AM CDT...

At 1056 AM CDT, a strong thunderstorm was located 4 miles south of
Heavener, moving east at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Heavener...                       Heavener Runestone State Park...
Hodgen...

LAT...LON 3485 9474 3498 9445 3481 9445 3477 9446
      3474 9465
TIME...MOT...LOC 1556Z 248DEG 24KT 3482 9460

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.